Weaning Off Ativan

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ameyers6
Regular Member


Date Joined Oct 2011
Total Posts : 351
   Posted 2/20/2012 1:49 AM (GMT -7)   
i am weaning off ativan i am down to0 0.25 a day
i was taking 2mg a day then 1mg cut in half for 2 months
now over the past week i have gradulayy dropped it to 0.25 once a day and today was the first day at the dose
and i was playing a video game and got like a brain zap hot flash felt like needles in my body
should i stay weaning or up my dose again

ameyers6
Regular Member


Date Joined Oct 2011
Total Posts : 351
   Posted 2/20/2012 2:24 AM (GMT -7)   
its now 330am and my thoughts are racing and my head was like feeling out of it
i just took my other quater of a pill that means i have have taken only .50mg today
is this flaring up because the ativan cut
sweating to

SmurfyShadow
Veteran Member


Date Joined Dec 2008
Total Posts : 2386
   Posted 2/20/2012 4:46 AM (GMT -7)   
Does your doctor know you are weening off of ativan? I am very surprised he had you taking a long term dose. Were you taking more than you were supposed to? 2 mg is ok, but legally its legal limit is 6mg. It is a very potent drug and should not be used on a daily bases. You are having side effects of it. Now when a person weens from any meds it should be over the course of weeks... Like 2mg for 2 weeks 1.75 mg for 2 weeks 1.50 for 2 weeks 1.25 for 2 weeks 1mg for 2 weeks .75 for 2 weeks .50 for 2 weeks .25 for 2 weeks then stopping

I think you are weening yourself too fast.

Moderators, this is based on my personal experience, not medical training. I had to take ativan for my clasterphobia during radiation treatments and learned quite a lot about this medication
"The Walking Medical Mystery"

Too many Allergies / Too many RXs & DXs

A Rare Gem for Doctors and Guinee Pig
~Medical Caregiver and Doctors Worse Nightmare~

ameyers6
Regular Member


Date Joined Oct 2011
Total Posts : 351
   Posted 2/20/2012 11:22 AM (GMT -7)   
i believe i did it too fast too over a period of 1 week i weaned myself from 1mg to 0.25
i am now going to take 0.50 cut in half a day one in morning one at night
this should stop the withdrwal effects right or should i go higher

ameyers6
Regular Member


Date Joined Oct 2011
Total Posts : 351
   Posted 2/20/2012 11:35 AM (GMT -7)   
yes my dr knws but he didnt give me a plan for weaning

Fox7
Veteran Member


Date Joined Sep 2011
Total Posts : 831
   Posted 2/20/2012 11:52 AM (GMT -7)   
Smurfy,

I totally agree, I think that's too fast of a wean. Your weaning instructions are the same exact method I was told to use, to wean off of benzos. I currently take a total of 1 mg of xanax a day, .5 in AM and .5 in PM. When I go off of it, I will cut .25 out for two weeks, then cut another .25 out for two weeks, and so on until i'm off. My doc even told me to take one .25 every other day for two weeks, and then stop.

It's going to take me a good two months to wean off of 1 mg, but it's worth it to do it very slowly. This method has worked for me in the past, and i've had no side effects at all from it, so i'll stick to that again when it's time. :)

Post Edited (Fox7) : 2/20/2012 10:55:36 AM (GMT-7)


ameyers6
Regular Member


Date Joined Oct 2011
Total Posts : 351
   Posted 2/20/2012 11:56 AM (GMT -7)   
so now taking 0.25 twice a day for 2 weeks i shouldnt hav ethe brain zaps

Scaredy Cat
Forum Moderator


Date Joined Sep 2006
Total Posts : 15140
   Posted 2/20/2012 12:03 PM (GMT -7)   
The best thing that you could do is call your doctor, and get a weaning plan for you by your prescribing doctor.

Good advice by everyone, but your own physician should be monitoring this for you, and know of any s/e's or issues, just to be on the safe side.:)

S.C.
Moderator:Anxiety/Panic

"Courage is not the abscence of fear, it is feeling afraid and doing it anyway!"

"It is when we are most lost that we sometimes find our truest friends"

Panic Syndrome recovery due to CBT

ameyers6
Regular Member


Date Joined Oct 2011
Total Posts : 351
   Posted 2/20/2012 4:11 PM (GMT -7)   
so you guys think this zap tingly hot flash needle feeling was a withdrawl
from not taking two .25mg for the first time

Deer Slayer
Regular Member


Date Joined Jan 2012
Total Posts : 43
   Posted 2/20/2012 6:26 PM (GMT -7)   
Way too fast. You should updose to the level that you were last most comfortable with. Then you should use the Ashton taper method. You should also check with your doctor, but most of them know less about benzo tapering than the people on this board.
 
There is no race. If it takes 6 monts then so be it. Benzo withdrawal is horrible.

Deer Slayer
Regular Member


Date Joined Jan 2012
Total Posts : 43
   Posted 2/20/2012 6:27 PM (GMT -7)   
Those tingles are a sign of benzo withdrawal. One of the more benign ones actually. It will get worse if you do not updose.

BrokenWings
New Member


Date Joined Feb 2012
Total Posts : 11
   Posted 2/20/2012 8:02 PM (GMT -7)   
I'm also surprised your doc had you on a constant dosage like that.

I'm on Ativan / Lorazepam, have been for years, but my instructions are to take 1-2 tablets every 12 hours AS NEEDED (basically just on an as needed basis). And they're 1mg tablets. Sometimes I can get away with 1/2 a tablet, sometimes 1, sometimes 1 1/2 (usually NEVER have to go to 2).

I sometimes have days I don't have to take any at all, maybe even a whole week if I'm super lucky, and other periods of time I practically am taking them more than once a day.

My doctor warned me though of taking them on a consistent basis. I'd highly recommend talking with your doctor on a good plan for you and keep in touch with him if you have any issues.

ameyers6
Regular Member


Date Joined Oct 2011
Total Posts : 351
   Posted 2/20/2012 8:07 PM (GMT -7)   
yep i was taking 1mg cut of half now for 2 months and 6 days ago i cut it to 1.75 aday then 3 days later 0.50 the 3 days 0,25 just once yearurday and by 9 at night i have the zap ... would my body have been able to sense it that soon that it didnt have it
now i went back up 0.25 three times a day

carlybob1
Regular Member


Date Joined Sep 2010
Total Posts : 204
   Posted 2/21/2012 4:18 PM (GMT -7)   
Good luck with this! I was on .5mg 3xs a day for a few months and they took me off of it last week. so far, i have headaches and kind of spacey feeling but not sure if it is related to stopping suddenly. the psychiatrist didnt seem to care. Hopefully its just a normal headache.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 2/21/2012 5:36 PM (GMT -7)   
Hey there,
 
SC reminded you that working out a weaning plan with your Dr. is the only safe way to go.  We cannot tell you what is causing your symptoms but we can share our experiences.  Each of us has their own story but that does not mean it will be your story.  I found the Ashton method to work for me and my psychiatrist and I worked out a schedule that caused me no unbearable side effects.
 
I wish you the best with weaning from this medication.  It takes a lot of will power to push through any withdrawal sx so plan ahead for some rough spots.
 
Kindly,
Kitt
 
 
~~Kitt~~
Moderator: Anxiety, Osteoarthritis,
GERD/Heartburn and Heart/Cardiovascular Disease.

www.healingwell.com

"only as high as I reach can I grow, only as far as I seek can I go, only as deep as I look can I see, only as much as I dream can I be"
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, November 23, 2014 3:38 AM (GMT -7)
There are a total of 2,275,790 posts in 252,953 threads.
View Active Threads


Who's Online
This forum has 158675 registered members. Please welcome our newest member, RestyBaby.
196 Guest(s), 4 Registered Member(s) are currently online.  Details
Hibee, Duffy72, PA_grandma, Mister Mike


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer